MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used for endovascular treatment (evt) of a non-calcified lesion in the left superficial femoral artery (sfa).Access to the sfa was gained by ipsilateral approach from the left groin.It was reported, after a 0.035 inch wire guide passed through the lesion, the balloon was advanced over it and dilation of the lesion was started.However, when the physician applied 6 atm of pressure, the balloon ruptured.Another catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 35 lp low profile balloon catheter was returned for investigation.No damage was noted to the catheter shaft.Inspection of the balloon noted a 2.7cm longitudinal rupture was present.Crows feet did not appear to be present, however bio-material was present.Length of catheter and balloon were both within specifications.Proximal and distal bonds showed no non-conformities.A document-based investigation was performed.Review of the device history record shows nonconforming events; however, all nonconformance's have been reworked or scrapped before the lot was processed as normal.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6824982
Report Number1820334-2017-02757
Device Sequence Number1041372
Product Code DQY
UDI-Device Identifier10827002523514
UDI-Public(01)10827002523514(17)180227(10)5682985
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-2.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1